Home » Frequently asked Questions on Health » Excess hair growth and IVF injections

Excess hair growth and IVF injections

Q: Dear doctor, back in 1997 I went for IVF. My first round of hormone injections did not help develop my follicles and unfortunately I had to drop out as it was very expensive and I had no idea that this could happen (ie. my follicles would not respond). Ever since I had those hormone injections I have literally started growing a beard! and my hormones have gone wild. My chin area, breast and thighs are the worst. Please tell me what I should do and which tests will determine the cause? Secondly, how long does it usually take for Parlodel to take effect? I'm experiencing heavy breast discharge and have been on Parlodel for 2 months. Thank you so much.

A:Your problem of excess hair growth is not because of hormone injections given for IVF cycle. You appear to be a case of polycystic ovaries syndrome where, because of disturbances in the ovarian function, there is excess of male hormone - androgen. There are other causes of excess androgen. Parlodel is given when there is excess of the hormone prolactin. This can all be a part of metabolic and hormonal disturbances. You should either consult a gynaecologist experienced in this field or an endocrinologist.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------